MAUDE Adverse Event Report: EDWARDS LIFESCIENCES RETROGRADE CORONARY SINUS CARDIOPLEGIA CANNULAE; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

EDWARDS LIFESCIENCES RETROGRADE CORONARY SINUS CARDIOPLEGIA CANNULAE; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number RC2014S
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: additional manufacturer narrative: per the engineering evaluation and investigation, no product evaluation could be performed as the product was not returned.A dhr review was conducted and confirmed all validated processes and parameters were followed during the manufacturing of the suspect device lot.There were no nonconformances or deviations associated with this lot.The incoming inspection records were reviewed for the device tubing and there were no visual or dimensional nonconformances.Mitigations are in place at the supplier including a 100% visual inspection tip smoothness, tip cracking, tip deformation, and catheter melt.Based on the information provided, the rc2014s may have been used for suction, as the event description refers to the tip as a "suction tip." this would be considered off-label and abnormal use of the device.The instruction for use (ifu) was reviewed and no inadequacies were identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.Due to limited information available for the report incident, a definitive root cause of the reported event cannot be conclusively determined.An edwards/supplier defect has not been confirmed.This event was reported to the fda as mdr-30 day reportable with reference number (b)(4) in relation to the distributor kit model dynj76106c cabg-pump-lf which includes the rc2014s.Report mw5159684 is referenced as part of that report.No additional information was provided.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
Edwards was notified of a complaint from a customer stating suction tip broke during a procedure.The tip was reported to have come off in the chest cavity of the patient.The tip was retrieved and confirmation of removal of pieces was completed by the surgical staff.The failure was reported to be with rc2014s from lot 2023051119.The device is not available for return.Patient impact and status are unknown.This event was reported to the fda as mdr-30 day reportable with reference number (b)(4) in relation to the distributor kit model dynj76106c cabg-pump-lf which includes the rc2014s.Report mw5159684 is referenced as part of that report.No additional information was provided.

Brand Name
RETROGRADE CORONARY SINUS CARDIOPLEGIA CANNULAE
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
dannette crooms
1 edwards way
irvine, CA 92614
8018424930
MDR Report Key21339755
Report Number2015691-2025-00878
Device Sequence Number8432012
Product Code DWF
UDI-Device Identifier00690103034486
UDI-Public(01)00690103034486(17)260519(11)230519(10)2023051119
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K123187
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/19/2026
Device Model NumberRC2014S
Device Lot Number2023051119
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2025
Initial Report FDA Received Date02/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown